Saturated and unsaturated water flow in inclines porous media

There are no files associated with this record.

Title Saturated and unsaturated water flow in inclines porous media
Author Weeks, Scott W.; Sander, Graham C.; Braddock, Roger David; Matthews, Christopher John
Journal Name Environmental Modeling and Assessment
Editor Jerzy A. Filar
Year Published 2004
Place of publication Netherlands
Publisher Kluwer Academic Publishers
Abstract This paper considers the two-dimensional saturated and unsaturated flow of water through inclined porous media, namely a waste dump or hill slope. Since the partial differential equation governing this water flow transforms from being parabolic to elliptic as the water flow varies from unsaturated to saturated, an iterative, finite differencing scheme is used to develop a numerical solution. The model can be used to investigate the effects that hill slope angle, depth of soil cover and hilltop width have on water accumulation in the dump and the time required for saturation to occur at different areas in the dump domain. The accuracy and reliability of the computer based solution is tested for two different boundary conditions – (1) no flow on all boundaries (i.e., the internal redistribution of soil moisture to steady state) and (2) a constant rainfall flux on the dump surface. Numerical studies then show the effects of changing the hill slope angle, depth of layer, and dump geometry on the flow characteristics in the dump.
Peer Reviewed Yes
Published Yes
Alternative URI
Volume 9
Page from 91
Page to 102
ISSN 1420-2026
Date Accessioned 2005-01-11
Language en_AU
Faculty Faculty of Environmental Sciences
Subject PRE2009-Environmental Engineering Modelling
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1

Show simple item record

Griffith University copyright notice